MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS MIDAS REX® LEGEND STRAIGHT ATTACHMENT; MOTOR, DRILL, PNEUMATIC

MDT POWERED SURGICAL SOLUTIONS MIDAS REX® LEGEND STRAIGHT ATTACHMENT; MOTOR, DRILL, PNEUMATIC
Model Number AS10S-R
Medical Device Problem Code Vibration (1674)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 12/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusion can be drawn.No evaluation was performed, as the device was not returned.If the device is returned in the future, product analysis may be performed.The device user manual warnings section includes instructions to check the device for damage before use.If damage is found, the device should not be used.We will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported by the sales rep that while dr.(b)(6) was using the midas ehs he quickly complained of chatter, soon followed by a tear in the dura.Dr (b)(6) was using the drill for burr holes in advance of the craniotomy, so he was already planning to expose and cut through the dura.After dr.(b)(6) did the initial bur hole, he switched attachments with the same tool and it worked as expected.There was a delay of approximately five minutes to open another tray.Some patient information was provided.Current status of the patient was not given, no patient impact reported.On multiple follow up attempts, no additional information could be obtained.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On further follow up it was reported the tool/attachment combo was different from what the surgeon was used to; the torn dura did not require any intervention since the surgeon had to remove the dura anyway; the patient has had no issues in regards to this event; and the user facilities initial reporters contact information was provided.

Brand Name
MIDAS REX® LEGEND STRAIGHT ATTACHMENT
Common Device Name
MOTOR, DRILL, PNEUMATIC
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
MDR Report Key7164015
Report Number1625507-2018-00004
Device Sequence Number1407841
Product Code HBB
UDI-Device Identifier00613994421876
UDI-Public00613994421876
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAS10S-R
Device Catalogue NumberAS10S-R
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEGEND TOOL 10MH30-MN LOT # H5395956
Outcome Attributed to Adverse Event Other;
Patient Age67 YR